Hi, I'm 22 a student studying environmental sciences and have been recently diagnosed with Inattentive ADD and prescribed 54mg of Concerta. I've mixxed feelings about this whole thing and hope you guys can help me out with some questions. I've only be taking the medication for 4 days.
The medication has allowed me to become aware of so many things, get up and get going in the morinin, make it to class take notes and participate in discusions, an endless amount of benificial effects.
I've been able to have real conversations with people!!!
But at the same time, it destroys me around 3 or 4.
It starts with me spacing out and staring off, getting anxious and fidgiting, I gues I generally feel kind of "strung out."
I feel like my heads being placed in a vice and squeezed. And since these past few mornings have been so productive, usefull, etc.. when 3 rolls around I become ten times more useless than I was before takin the medication. My classmates and proffessors see this and I don't know if I should tell them I'm taking meds. Before I've always been able to sit in class without being a problem to others, even though i was almost contantly in my own world, nervous to talk to anyone, never able to participate or activly learn.
I didnít take the med on Saturday to try an see if I could provide a control for the next time I see my phsyciatrist and phsyciatrist
I found that It seems my natural condition is that I appear to be completely off in my own world. That I am not present when you look in my eyes and never seem to be listening when sitting in on a conversation. But when I catch something that sparks my interest I react almost explosively.
I can't deny the 8 hours the medication is effective, but I can't take the 3 or four hours of feeling like a complete sketchball when it wares off.
Any advise out there???
EDIT: I just found out this is called Rebounding,
Is there any advise out there from other people who've been prescribed Concerta that have experienced Really hard ups and downs during late afternoon, and a bad Rebound towards the end of the day?
The descriptions I've found is that Concerta is supposed to be much more mild than other ADD medications.
Has anyone had experience with Concerta and other medications to be able to lend some insight into the differences?
Last edited by Doonsbury; 01-26-2004 at 08:00 AM.
Reason: Clarification of Questions
You are correct that what you are experiencing is commonly called "rebounding" and is, unfortunately, a pretty common phenomenon. Concerta advertises itself as being effective for 12 hours, but most of us are finding that not to be the case. (I also take Concerta for "inattentive" ADD.)
A couple of suggestions. First, for me anyway, the rebound became much less extreme after the first week or two. So, you could give it some time and see if time helps. Second, you could try dividing your dose; that is, take part of your dose a few hours after you take the initial dose. That's what I do although I find that I can't take the second half (18mg of 36mg total dose) any later than 10am or there is no hope for sleep that night.
If neither of the above works and you find that you must have the entire 54mg in the morning, then your doctor might prescribe a "booster" dose in the afternoon of a shorter-acting form of ritalin to help with that time of day.
I had that EXACT same experience when I began the Concerta as well--and time did seem to help, as well as split dosing. I take mine at 1pm and can still nap by 5 or 6pm so sleeping at night for me is no problem. Still wondering how 40mgs or 60 mgs--20 or 30mgs twice a day of Adderall would compare to current regiment though.
Jeffie and Index,Thanks for the aid and advise! Its good to know what's worked for other people, even though or heads are all wired differently.
I'm going to see my Doc tomarrow to talk about the first week and ask about these different options.
I'll write back then when I know more.